Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 18, 2021, 2:59 PM EST. It took effect at Feb 19, 2021, 7:00 AM EST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 2:59 PM EST (19:59 UTC)
- In effect from
- Feb 19, 2021, 7:00 AM EST
- Expired
- Feb 21, 2021, 12:26 PM EST
- In force
- 53 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
749 WHUS71 KGYX 181959 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 259 PM EST Thu Feb 18 2021 ANZ150-152-154-191000- /O.NEW.KGYX.SC.Y.0016.210219T1200Z-210220T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 259 PM EST Thu Feb 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
7 follow-up statements
174 WHUS71 KGYX 190837 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 337 AM EST Fri Feb 19 2021 ANZ150-152-154-192245- /O.EXT.KGYX.SC.Y.0016.210219T1200Z-210221T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 337 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST SATURDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM this morning to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS71 KGYX 191445 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 945 AM EST Fri Feb 19 2021 ANZ150-152-154-200445- /O.CON.KGYX.SC.Y.0016.000000T0000Z-210221T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 945 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
929 WHUS71 KGYX 192006 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 306 PM EST Fri Feb 19 2021 ANZ150-152-154-201015- /O.CON.KGYX.SC.Y.0016.000000T0000Z-210221T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
102 WHUS71 KGYX 200737 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 237 AM EST Sat Feb 20 2021 ANZ150-152-154-202145- /O.EXT.KGYX.SC.Y.0016.000000T0000Z-210221T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 237 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
822 WHUS71 KGYX 201857 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 157 PM EST Sat Feb 20 2021 ANZ150-152-154-210900- /O.CON.KGYX.SC.Y.0016.000000T0000Z-210221T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 157 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
491 WHUS71 KGYX 210840 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 340 AM EST Sun Feb 21 2021 ANZ150-152-154-211800- /O.CON.KGYX.SC.Y.0016.000000T0000Z-210221T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 340 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
255 WHUS71 KGYX 211726 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1226 PM EST Sun Feb 21 2021 ANZ150-152-154-220730- /O.CAN.KGYX.SC.Y.0016.000000T0000Z-210221T1800Z/ /O.NEW.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1226 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts near 35 kt and seas 4 to 8 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From noon Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:44 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 18, 12:44 PM EST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Gray ME 1244 PM EST Thu Feb 18 2021 .SYNOPSIS... Low pressure passing well south of New England will spread light snow across northern New England tonight through Friday. Light snow will come to an end by Saturday morning with snow showers persisting in the mountains into the afternoon. High pressure brings fair weather Sunday followed by another system Monday. Temperatures will trend upwards through the middle of next week with no significant systems on the horizon. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1240pm Update...Just a quick update to temperatures with this update. No other changes at the moment. 1020am Update...A little break in the clouds over portions of western ME has allowed temperatures to climb a little faster than forecast; Lewiston and Fryeburg each rose 5 or more degrees from 9am to 10am. That break is already starting to fill in from the west again, so did not change temperatures through the early afternoon that much, even in those areas that have warmed quickly, as the now increasing cloud cover may get those locations bouncing around over the next hour or two. Overall, made some slight adjustments to temperatures and sky cover to account for those latest observational trends. Also, not seeing any need to update PoPs and QPF for tonight and tomorrow at this point, but will continue to assess incoming data this morning. 7AM UPDATE... Made a few adjustments to temperatures based on morning observations. Some echoes have shown up on radar over southern NH this morning, but these are just clouds and not producing any precipitation at ground level. No significant changes to forecast thinking at this point. ORIGINAL DISCUSSION... Clouds continue to stream across the area this morning as a loosely organized area of low pressure tracks out of the southeastern US within a deep southwesterly flow. Models are in pretty good agreement that the furthest north band of very light snowfall sets up in Massachusetts today with New Hampshire and Maine remaining dry. Surface high pressure with dry air in place contributes to the halt of precipitation making its way any further northward. Temperatures today will warm only into the 20s to near 30 degrees under a cloudy sky. By this afternoon low pressure begins to get more organized off the Mid Atlantic coast. We could see some light snow begin in southern New Hampshire this afternoon, although there is pretty good agreement that the best forcing shifts south of our area as the low pressure gets going south of New England. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... While the offshore low takes over and tracks primarily eastward well to the south of Cape Cod, we still remain in the southwest flow aloft with an upper trough axis tracking toward us. A weak surface trough also extends back from the offshore low toward the remnant Appalachian low with a broad area of very light snow likely to cross most of northern New England late tonight into Friday. With this snow largely falling from a high level in the atmosphere and without a good moisture connection, overall precipitation amounts will be quite light. Over the coarse of 24 hours or more, total snowfall amounts will generally be 1 to 3 inches for most areas, although southern and coastal sections stand the best chance of seeing 4 or maybe even 5 inches. Although amounts are likely to be light, we did give some thought to a Winter Weather Advisory. However, the snowfall rates are unlikely to be greater than one quarter to maybe one half inch per hour and the timing does not line up well with peak travel times. In addition, there is decreasing confidence on snow accumulations in general as some models now indicate a total miss for most of the area. As a result, confidence in significant accumulations and impacts was just not great enough to warrant an advisory at this time. The best chance for an increase in snow totals will be the formation of a coastal front and convergence along it leading to higher amounts in coastal Rockingham and York Counties. However that is still highly uncertain. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Upper trough lifting out of the Ohio Valley will swing through northern New England Saturday while low pressure well to our southeast continues its way out into the Atlantic. Snow associated with the low out to sea will come to an end along the coast Saturday morning while the upper trough will maintain chances for snow showers in the mountains into Saturday night. High pressure crosses the area Sunday before drifting to our southeast Monday. Upper trough will approach Monday afternoon bringing chances for snow showers possibly mixing with rain along the coast Monday into Monday night. The upper level pattern will become more zonal towards the middle of next week allowing for a period of above normal temperatures. Saturday will be mostly cloudy with highs in the 20s north to 30s south. Any light snow associated with the system out to sea should come to an end by daybreak with snow showers in the mountains persisting for much of the day. NW winds will pick up Saturday afternoon and will be breezy into Sunday as the gradient between the departing low and incoming high increases. High pressure will crest just to our south Sunday night and then drift southeast Monday. Return flow around the high will advect warmer air into the region Monday as an upper trough approaches from the Great Lakes. The upper trough will have a weak surface low tracking towards the St. Lawrence Valley with the potential for a secondary low to develop in the Gulf of Maine. This signal for a secondary low in the Gulf of Maine has been the most consistent with ECMWF deterministic while it has varied amongst the other global models. There also continues to be a large spread in ensembles whether this secondary low will form leading to low confidence is this system at this time. Regardless scattered snow showers will be possible with the upper trough and with temperatures rising into the upper 30s there will be the chance for rain mixing in near the coast. Thereafter temperatures will continue to rise through midweek with highs in the low 40s possible by Wednesday south of the mountains. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term...VFR conditions expected today with cloud heights gradually lowering with time. By this afternoon, it's possible that southern NH could see some MVFR ceilings as well as some light snowfall. Snow becomes more likely overnight and Friday across a broader portion of the area with IFR conditions likely at times. Long Term...Any IFR conditions should transition to MVFR Saturday morning as snow comes to south of the mountains. MVFR/IFR conditions may last through Saturday evening in the mountains with VFR conditions expected elsewhere by Saturday afternoon. VFR expected across the area Sunday into early Monday before deteriorating conditions late Monday in -SHSN and -SHRA. && .MARINE... Short Term...Winds will be light today with high pressure in control. Low pressure tracking east to the south of Cape Cod on Friday will allow east to northeast winds to increase over the Gulf of Maine. Some gusts to 25 KT are possible with increasing seas as well. Long Term...Seas will run in excess of 5 ft through Saturday night with winds gusting above 25 kts late Saturday into Sunday morning. Winds and seas will drop below SCA thresholds Sunday afternoon before they pick up again Monday as another system approaches. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Watson SHORT TERM...Kimble LONG TERM...Schroeter
Hazardous weather outlook, Feb 18, 3:18 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 AM EST Thu Feb 18 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-190830- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 318 AM EST Thu Feb 18 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Low pressure tracking south of New England will lead to light snow breaking out across southern areas tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow will spread northward through Maine and New Hampshire during the day and will last into Friday evening. Snowfall will generally be light with accumulations of 2-4 inches, with lesser amounts north and possibly higher amounts south. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-190830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 AM EST Thu Feb 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.